Alert archive / Wyoming / Red Flag Warnings in 2010

Red Flag Warning 2, NWS Cheyenne, WY

March 30, 2010

NWS Cheyenne, WY issued this red flag warning at Mar 30, 2010, 5:05 AM MDT. It took effect at Mar 30, 2010, 9:00 AM MDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Mar 30, 2010, 5:05 AM MDT (11:05 UTC)
In effect from
Mar 30, 2010, 9:00 AM MDT
Expired
Mar 30, 2010, 5:00 PM MDT
In force
8 hr
Issued by
NWS Cheyenne, WY

The text

As transmitted, in the capitals the NWS used until 2016.

534 
WWUS85 KCYS 301105
RFWCYS

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHEYENNE WY
505 AM MDT TUE MAR 30 2010

...RED FLAG CONDITIONS WILL REDEVELOP TODAY OVER EAST CENTRAL
WYOMING AND THE NORTHERN NEBRASKA PANHANDLE...

.VERY WINDY...WARM AND DRY CONDITIONS WILL CREATE RED FLAG
CONDITIONS TODAY AND EARLY THIS EVENING OVER EAST CENTRAL WYOMING
AND THE NORTHERN NEBRASKA PANHANDLE...

NEZ200-WYZ291-310100-
/O.NEW.KCYS.FW.W.0002.100330T1500Z-100331T0100Z/
NEBRASKA NATIONAL FOREST AND THE OGALLALA NATIONAL GRASSLANDS-
EAST-CENTRAL WYOMING. CONVERSE AND NIOBRARA COUNTIES-
505 AM MDT TUE MAR 30 2010

...RED FLAG WARNING IN EFFECT FROM 9 AM THIS MORNING TO 7 PM MDT
THIS EVENING...

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 9 AM THIS MORNING TO 7 PM MDT
THIS EVENING. 

THIS INCLUDES THE FOLLOWING FIRE WEATHER ZONES...
IN WYOMING...291
IN NEBRASKA...200

SOUTHWEST WINDS WILL GUST BETWEEN 30 AND 50 MPH TODAY AND EARLY
THIS EVENING OVER EAST CENTRAL WYOMING AND THE NORTHERN NEBRASKA
PANHANDLE. IN ADDITION...TEMPERATURES WILL BE WELL ABOVE NORMAL
AND MINIMUM RELATIVE HUMIDITY VALUES WILL BE FROM 8 TO 12 PERCENT.
ALONG WITH THE DRY FUELS...THE WARM...DRY AND WINDY WEATHER WILL
PRODUCE RED FLAG CONDITIONS OVER THOSE AREAS TODAY AND THIS
EVENING. CONDITIONS WILL IMPROVE TONIGHT WITH THE PASSAGE OF A 
COLD FRONT...BRINGING LIGHTER WINDS AND HIGHER RELATIVE HUMIDITY
VALUES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$

WEILAND
2 follow-up statements
668 
WWUS85 KCYS 302008
RFWCYS

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHEYENNE WY
208 PM MDT TUE MAR 30 2010

...RED FLAG CONDITIONS TODAY OVER EAST CENTRAL WYOMING AND THE
NORTHERN NEBRASKA PANHANDLE...

.WINDY...WARM AND DRY CONDITIONS WILL CREATE RED FLAG CONDITIONS
TODAY OVER EAST CENTRAL WYOMING AND THE NORTHERN NEBRASKA
PANHANDLE...

NEZ200-WYZ291-302300-
/O.EXT.KCYS.FW.W.0002.000000T0000Z-100330T2300Z/
NEBRASKA NATIONAL FOREST AND THE OGALLALA NATIONAL GRASSLANDS-
EAST-CENTRAL WYOMING. CONVERSE AND NIOBRARA COUNTIES-
208 PM MDT TUE MAR 30 2010

...RED FLAG WARNING NOW IN EFFECT UNTIL 5 PM MDT THIS AFTERNOON...

THE RED FLAG WARNING IS NOW IN EFFECT UNTIL 5 PM MDT THIS
AFTERNOON. 

THIS INCLUDES THE FOLLOWING FIRE WEATHER ZONES...
IN WYOMING...291
IN NEBRASKA...200

SOUTHWEST WINDS WILL GUST BETWEEN 30 AND 50 MPH THIS AFTERNOON OVER
CONVERSE COUNTY WITH LOCAL GUSTS NEAR 30 MPH FROM NIOBRARA COUNTY
EAST ACROSS THE NORTHERN NEBRASKA PANHANDLE. MINIMUM RELATIVE
HUMIDITY VALUES WILL BE FROM 10 TO 15 PERCENT. CONDITIONS WILL
IMPROVE THIS EVENING AS TEMPERATURES COOL AND RELATIVE HUMIDITIES
RISE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$
009 
WWUS85 KCYS 302257
RFWCYS

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHEYENNE WY
457 PM MDT TUE MAR 30 2010

NEZ200-WYZ291-310000-
/O.EXP.KCYS.FW.W.0002.000000T0000Z-100330T2300Z/
NEBRASKA NATIONAL FOREST AND THE OGALLALA NATIONAL GRASSLANDS-
EAST-CENTRAL WYOMING. CONVERSE AND NIOBRARA COUNTIES-
457 PM MDT TUE MAR 30 2010

...RED FLAG WARNING WILL EXPIRE AT 5 PM MDT THIS AFTERNOON...

THE RED FLAG WARNING WILL EXPIRE AT 5 PM MDT THIS AFTERNOON. 

THIS INCLUDES THE FOLLOWING FIRE WEATHER ZONES...
IN WYOMING...291
IN NEBRASKA...200

RELATIVE HUMIDITIES HAVE INCREASED LATE THIS AFTERNOON...BRINGING
AN END TO THE EARLIER CRITICAL FIRE WEATHER CONDITIONS.
THEREFORE...THE RED FLAG WARNING WILL BE ALLOWED TO EXPIRE.

$$

HAHN

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cheyenne, WY wrote its last area forecast discussion before this red flag warning went out at Mar 30, 4:46 AM MDT, 19 minutes earlier.

Area forecast discussion, Mar 30, 4:46 AM MDT, 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHEYENNE WY
446 AM MDT TUE MAR 30 2010

.SHORT TERM...TODAY THROUGH WEDNESDAY NIGHT...
ANOTHER WARM...WINDY AND DRY DAY ON TAP FOR THE CWA TODAY.  MAIN
ISSUE CONTINUES TO BE THE POSSIBILITY OF HIGH WINDS IN AREAS ALONG
AND WEST OF THE LARAMIE RANGE.  SINCE THE LATE EVENING...WINDS HAVE
INCREASED IN MANY AREAS.  KDGW HAD A GUST TO 50 MPH AROUND 0830Z
WITH GUSTS TO 49 AT KARL FOR MUCH OF THE EARLY MORNING.  THE WINDS
AT THE LOWEST GATE OF THE MEDICINE BOW PROFILER HAVE ALSO INCREASED
BACK TO 50 KNOTS AS OF 08Z.  POTENTIAL STILL EXISTS FOR THE HIGH
WINDS THROUGH THE EARLY EVENING WITH TIGHT SURFACE PRESSURE GRADIENT
AND INCREASING WINDS ALOFT.  THE WYOMING PART OF THE CWA WILL BE
UNDER THE RIGHT EXIT REGION OF THE 300 MB JET.  THE NEGATIVES FOR
THE HIGH WINDS ARE THE WARM TEMPERATURES AND BEST SURFACE PRESSURE
FALLS CURRENTLY OVER THE CWA.  WILL CONTINUE THE HIGH WIND WARNING
AT THIS TIME UNTIL 03Z.  TEMPERATURES OVER THE LOWER ELEVATIONS ARE
IN THE 40S AND 50S EARLY THIS MORNING.  WITH EVEN WARMER 700 MB
TEMPERATURES AND THE DOWNSLOPE WINDS ADDED TO THE WARM START...TODAY
SHOULD BE THE WARMEST DAY SO FAR.  HAVE BUMPED UP HIGHS FOR TODAY AND
EVWEN THE WARMER MAV GUIDANCE MAY BE TOO LOW.  THE OTHER ISSUE WILL
BE WITH FIRE WEATHER AND WILL DISCUSS IN THAT PORTION OF THIS AFD.
SURFACE DEW POINTS CONTINUE TO BE WELL BELOW GUIDANCE IN MANY AREAS
AND THIS WILL COME INTO PLAY LATER TODAY FOR POSSIBLE HIGHLIGHTS.

THE CURRENT WEST COAST STORM SYSTEM WILL MOVE SLOWLY OVER THE
WESTERN PART OF THE NATION THROUGH 12Z THURSDAY.  AT THAT TIME...A
CLOSED LOW WILL HAVE FORMED IN THE MID AND UPPER LEVELS OVER
CALIFORNIA AND NEVADA.  THE ASSOCIATED PACIFIC COLD FRONT FRONT WAS
LOCATED FROM WESTERN MONTANA TO WESTERN NEVADA AT 06Z WILL MOVE
ACROSS THE CWA TONIGHT AND EARLY WEDNESDAY MORNING.  WINDS SHOULD
SUBSIDE WITH FRONTAL PASSAGE DUE TO A WEAKER SURFACE PRESSURE
GRADIENT.  TEMPERATURES WILL BE COOLER BEHIND THE FRONT FOR WEDNESDAY
AND WEDNESDAY NIGHT.  MOISTURE AND SYNOPTIC LIFT WILL INCREASE OVER
THE CWA TONIGHT THROUGH WEDNESDAY NIGHT FROM NORTHWEST TO SOUTHEAST.
WILL INTRODUCE LOW POPS INTO THE FAR WEST PART OF THE CWA LATE THIS
AFTERNOON AND THEN INCREASE POPS OVER THE WEST AND NORTH PARTS OF THE
CWA TONIGHT AND WEDNESDAY.  THE PRECIPITATION WILL BE A MIX OF RAIN
OR SNOW SHOWERS OVER THE LOWER ELEVATIONS.  A FEW WEAK THUNDERSTORMS
ARE ALSO POSSIBLE IN THE FAR WEST PART OF THE CWA LATE THIS
AFTERNOON.  SHOWERS WILL BE OVER MOST OF THE CWA WEDNESDAY NIGHT AND
HAVE BUMPED UP POPS FOR THAT TIME PERIOD.  THE MOUNTAINS SHOULD
RECEIVE SEVERAL INCHES OF NEW SNOW WEDNESDAY NIGHT.  THE SNOW LEVEL
WILL GRADUALLY LOWER WEDNESDAY NIGHT...BUT RAIN SHOULD BE THE MAIN
PRECIPITATION TYPE FOR THE PANHANDLE.

.LONG TERM...THURSDAY THROUGH MONDAY
WENT WITH THE SLOWER AND MORE CONSISTENT ECMWF IN THE LONG TERM.  SW
FLOW WILL BE ALOFT ON THUR AS AN UPPER TROUGH AXIS MOVES TO WESTERN
WY.  DISTURBANCES WILL MOVES ACROSS THE CWA IN THE SW FLOW AHEAD OF
THE MAIN UPPER LOW.  MOISTURE WILL ALSO INCREASE AT THIS TIME SO
SNOW SHOWERS WILL BE LIKELY ACROSS THE FORECAST AREA WITH THE SNOW
SHOWERS CHANGING TO RAIN IN THE AFTERNOON.  SNOW WILL BE LIKELY
ACROSS THE ENTIRE CWA THUR NIGHT AS THE UPPER TROUGH AXIS MOVES VERY
SLOWLY ACROSS WESTERN WY.  THE CLOSED LOW AT 700 MB WILL BE OVER THE
AREA AT THIS TIME AND COLD AIR ADVECTION WILL CONTINUE FROM THUR
NIGHT THROUGH FRI MORNING. A CHANCE OF SNOW SHOWERS CAN BE EXPECTED
ACROSS THE CWA FRI MORNING...WITH SNOW CHANGING TO RAIN EAST OF THE
LARAMIE RANGE IN THE AFTERNOON.  THE PRECIP WILL FINALLY END FRI
NIGHT AS THE UPPER TROUGH AXIS MOVES EAST OF THE FORECAST AREA.
ANOTHER DISTURBANCE IN THE NW FLOW AHEAD OF THE WEAK UPPER RIDGE
MOVING ACROSS THE INTER-MOUNTAIN WEST WILL AFFECT THE NORTHERN
PORTIONS OF THE PANHANDLE SAT AFTERNOON AND EVENING.  THIS WILL
RESULT IN A CHANCE OF SHOWERS FOR THIS AREA DURING THIS TIME.  SUN
AND MON WILL BE DRY AS A UPPER RIDGE AMPLIFIES AS IT MOVES ACROSS
THE PLAINS STATES.  HIGH TEMPERATURES WILL BE FROM 6 TO 10 DEGREES
BELOW NORMAL ON THUR AND FRI...AROUND NORMAL ON SAT...AND THEN FROM
6 TO 10 DEGREES ABOVE NORMAL ON SUN AND MON.

&&

AVIATION...VFR CONDITIONS WILL OCCUR OVER THE CWA TODAY AND TONIGHT.
CLOUDS WILL GRADUALLY INCREASE AND BASES LOWER FROM WEST TO EAST OVER
THE CWA WEDNESDAY AND WEDNESDAY NIGHT.  AREAS OF MVFR CEILINGS AND
VISIBILITIES WILL BE ASSOCIATED WITH SHOWERS OVER THE WEST AND NORTH
PARTS OF THE CWA WEDNESDAY AFTERNOON.  MVFR CEILINGS AND VISIBILITIES
IN RAIN AND SNOW SHOWERS WILL BE MORE COMMON OVER THE ENTIRE CWA
WEDNESDAY NIGHT.  THE SNOWY RANGE WILL LIKELY BE OBSCURED WEDNESDAY
AFTERNOON AND WEDNESDAY NIGHT.  A FEW THUNDERSTORMS WILL BE POSSIBLE
OVER WESTERN CARBON COUNTY LATE THIS AFTERNOON AND EARLY EVENING.

SOUTHWEST SURFACE WINDS WILL GUST AS HIGH AS 50 KNOTS IN AREAS ALONG
AND WEST OF THE LARAMIE RANGE THROUGH THIS EVENING.  A MODERATE
MOUNTAIN WAVE CAN BE EXPECTED AS WINDS AT MOUNTAIN TOP LEVEL WILL BE
AROUND 50 KNOTS.  THOSE WINDS WILL HAVE SOMEWHAT OF A LESS
PERPINDICULAR COMPONENT THAN ON MONDAY AS THE FLOW ALOFT SLOWLY
BACKS.  TURBULENT CONDITIONS SHOULD BE ANTICIPATED THROUGHOUT MUCH
OF THE ATMOSPHERE AGAIN TODAY.

&&

FIRE WEATHER...
TODAY WILL BE ANOTHER CRITICAL DAY IN REGARDS TO FIRE WEATHER AND
FIRE SPREAD POTENTIAL.  HAVE ISSUED A RED FLAG WARNING FOR THE NORTH
PART OF THE CWA BASED ON EXPECTED WARM...DRY AND WINDY CONDITIONS.
THAT AREA ALSO HAS DRIER SMALL FUELS PER DISCUSSIONS WITH LAND
MANAGEMENT AGENCIES MONDAY MORNING.  THE RED FLAG WARNING WILL RUN
FROM 15Z TO 01Z THIS EVENING.  RELATIVE HUMIDITY VALUES WILL AGAIN
BE LOW AND LIKELY LOWER THAN EXPECTED.  ALREADY AT 08Z...SOME PLACES
TO THE LEE OF THE LARAMIE RANGE HAVE RELTIVE HUMIDTY VALUES OF 15 TO
25 PERCENT.  FOR MUCH OF TODAY...TEMPERATURES WILL BE WELL ABOVE
NORMAL AND MINIMUM RELATIVE HUMIDITY VALUES WILL RANGE FROM 8 TO 13
PERCENT OVER THE LOWER ELEVATIONS.  SOUTHWEST SURFACE WINDS WILL BE
STRONGEST ALONG AND WEST OF THE LARAMIE RANGE...BUT EVEN IN THE
NORTHERN PANHANDLE WIND GUSTS SHOULD BE FROM 25 TO 30 MPH.  SOME SNOW
COVER AND WETTER FUELS EXIST OVER THE LOWER ELEVATIONS OF THE REST OF
SOUTHEAST WYOMING AND SO THAT AREA WAS NOT INCLUDED IN THE WARNING.
LIKEWISE...THE SOUTHERN PANHANDLE SHOULD HAVE LIGHTER WINDS TODAY AND
WERE ALSO LEFT OUT OF THE WARNING AREA.  A COLD FRONT WILL MOVE
ACROSS THE CWA TONIGHT WITH WINDS DECREASING...RELATIVE HUMIDITY
VALUES INCREASING AND TEM[PERATURES LOWERING.  THAT TREND WILL
CONTINUE THROUGH THURSDAY AS A STORM SYSTEM WILL AFFECT THE AREA.

&&

.CYS WATCHES/WARNINGS/ADVISORIES...
WY...HIGH WIND WARNING UNTIL 9 PM TODAY FOR WYZ101-WYZ103-WYZ104-
     WYZ105-WYZ106-WYZ109-WYZ110-WYZ111-WYZ112-WYZ114-WYZ116-
     WYZ117.
     RED FLAG WARNING FROM 9 AM TO 7 PM TODAY FOR FIRE WEATHER ZONES
     WYZ291-NEZ200.
NE...NONE.

&&

WEILAND/KMD
Hazardous weather outlook, Mar 29, 7:08 PM MDT, 9 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHEYENNE WY
708 PM MDT MON MAR 29 2010

NEZ002-003-019>021-054-055-095-096-WYZ102-107-108-113-115-118-119-
310100-
DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE-
NORTH SIOUX-SOUTH SIOUX-NIOBRARA COUNTY-EAST PLATTE COUNTY-
GOSHEN COUNTY-UPPER NORTH PLATTE RIVER BASIN-LARAMIE VALLEY-
CENTRAL LARAMIE COUNTY-EAST LARAMIE COUNTY-
708 PM MDT MON MAR 29 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA
PANHANDLE...EAST CENTRAL WYOMING...SOUTH CENTRAL WYOMING AND
SOUTHEAST WYOMING.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

WARM...DRY AND BREEZY CONDITIONS ARE EXPECTED AGAIN ON TUESDAY FOR
EASTERN WYOMING AND THE NORTHERN PORTION OF THE NEBRASKA
PANHANDLE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TONIGHT.

&&

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE

WYZ101-103>106-109>112-114-116-117-310100-
CONVERSE COUNTY LOWER ELEVATIONS-NORTH LARAMIE RANGE-
FERRIS/SEMINOE/SHIRLEY MOUNTAINS-SHIRLEY BASIN-
CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY-
CENTRAL CARBON COUNTY-NORTH SNOWY RANGE FOOTHILLS-
SOUTHWEST CARBON COUNTY-SIERRA MADRE RANGE-SNOWY RANGE-
SOUTH LARAMIE RANGE-SOUTH LARAMIE RANGE FOOTHILLS-
708 PM MDT MON MAR 29 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL WYOMING...
SOUTH CENTRAL WYOMING AND SOUTHEAST WYOMING.

.DAY ONE...TONIGHT

A HIGH WIND WARNING REMAINS IN EFFECT FOR THE AREA THROUGH TONIGHT.
WEST TO SOUTHWEST WINDS WILL BE SUSTAINED AT 30 TO 40 MPH WITH
GUSTS OVER 60 MPH.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

A HIGH WIND WARNING WILL CONTINUE TUESDAY INTO TUESDAY EVENING.
WEST TO SOUTHWEST WINDS WILL BE SUSTAINED AT 30 TO 40 MPH WITH
GUSTS OVER 60 MPH.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT.

&&

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE

In the hours before

Local storm report, Mar 30, 4:10 AM MDT, 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
410 AM MDT TUE MAR 30 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0345 AM     NON-TSTM WND GST ARLINGTON               41.59N 106.21W
03/30/2010  M60 MPH          CARBON             WY   DEPT OF HIGHWAYS

&&

WFO CYS

Nearby

Red Flag Warnings in Wyoming, 2010Red Flag Warnings in Nebraska, 2010Every red flag warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.